Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 84, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 20, 2008, 10:05 PM MDT for El Paso County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2008, 10:05 PM MDT (04:05 UTC)
- Expired
- Jun 20, 2008, 11:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2747 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 210405 SVRPUB COC041-210500- /O.NEW.KPUB.SV.W.0084.080621T0405Z-080621T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1005 PM MDT FRI JUN 20 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES COLORADO SPRINGS... * UNTIL 1100 PM MDT... * AT 1001 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PETERSON AFB. SOUTH CENTRAL COLORADO SPRINGS. SECURITY. FOUNTAIN. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3863 10437 3852 10472 3882 10495 3896 10480 TIME...MOT...LOC 0405Z 316DEG 37KT 3883 10481 $$
5 follow-up statements
000 WWUS55 KPUB 210417 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1017 PM MDT FRI JUN 20 2008 COC041-210500- /O.CON.KPUB.SV.W.0084.000000T0000Z-080621T0500Z/ EL PASO CO- 1018 PM MDT FRI JUN 20 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR CENTRAL EL PASO COUNTY... AT 1015 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR SOUTH CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN COLORADO SPRINGS. FOUNTAIN. LAT...LON 3863 10437 3852 10472 3877 10491 3888 10471 TIME...MOT...LOC 0418Z 318DEG 19KT 3878 10474 $$
000 WWUS55 KPUB 210428 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1028 PM MDT FRI JUN 20 2008 COC041-210500- /O.CON.KPUB.SV.W.0084.000000T0000Z-080621T0500Z/ EL PASO CO- 1027 PM MDT FRI JUN 20 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTH CENTRAL EL PASO COUNTY... AT 1024 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR SECURITY...OR 9 MILES SOUTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... FOUNTAIN. OPEN COUNTRY FO SOUTHEAST EL PASO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3852 10472 3874 10488 3883 10466 3863 10437 TIME...MOT...LOC 0427Z 333DEG 15KT 3875 10473 $$
000 WWUS55 KPUB 210436 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1036 PM MDT FRI JUN 20 2008 COC041-210500- /O.CON.KPUB.SV.W.0084.000000T0000Z-080621T0500Z/ EL PASO CO- 1036 PM MDT FRI JUN 20 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTH CENTRAL EL PASO COUNTY... AT 1033 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR FOUNTAIN...OR 14 MILES SOUTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. THE SEVERE STORM WILL IMPACT FOUNTAIN AND MAINLY RURAL AREAS OF SOUTH CENTRAL EL PASO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3852 10472 3871 10484 3877 10463 3863 10437 TIME...MOT...LOC 0436Z 323DEG 25KT 3868 10471 $$
000 WWUS55 KPUB 210445 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1045 PM MDT FRI JUN 20 2008 COC041-210500- /O.CON.KPUB.SV.W.0084.000000T0000Z-080621T0500Z/ EL PASO CO- 1045 PM MDT FRI JUN 20 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTH CENTRAL EL PASO COUNTY... AT 1043 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED SOUTHEAST OF FOUNTAIN...OR 18 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL PASO COUNTY. LAT...LON 3868 10476 3874 10464 3863 10437 3854 10466 TIME...MOT...LOC 0445Z 313DEG 19KT 3866 10467 $$
000 WWUS55 KPUB 210456 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1056 PM MDT FRI JUN 20 2008 COC041-210505- /O.EXP.KPUB.SV.W.0084.000000T0000Z-080621T0500Z/ EL PASO CO- 1056 PM MDT FRI JUN 20 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO COUNTY EXPIRES AT 1100 PM MDT... THE STORM HAS WEAKENED BELOW SEVERE CRITERIA...THOUGH WILL CONTINUE TO PRODUCE BRIEF PERIODS OF HEAVY RAIN AS IT CONTINUES TO MOVE SOUTHEAST ACROSS OPEN COUNTRY OF SOUTHEASTERN EL PASO COUNTY. LAT...LON 3868 10476 3874 10464 3863 10437 3854 10466 TIME...MOT...LOC 0455Z 313DEG 19KT 3862 10459 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:14 PM MDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jun 20, 3:14 PM MDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 314 PM MDT FRI JUN 20 2008 .SHORT TERM... (TODAY AND TONIGHT) SEVERE WEATHER UNDERWAY. SEVERE THUNDERSTORM WATCH 584 IN EFFECT UNTIL 01Z FOR THE SOUTHEAST COLORADO PLAINS. CAPE OF 1-2K J/KG ALONG WITH SHEAR OF 40-50 KTS WILL PERMIT DEVELOPMENT OF A FEW SUPERCELLS LATE THIS AFTERNOON AND EVE. LARGE HAIL AND LIGHTNING WILL BE PRIMARY THREATS. ISOLATED TORNADOES ALSO POSSIBLE WITH STRONGER STORMS. ANOTHER CHANCE FOR SEVERE WEATHER ACROSS THE PLAINS TOMORROW BUT SHOULD BE LESS ACTIVE THAN TODAY. .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) WILL HAVE TO BRIEF DUE TO ONGOING SEVERE WX. UPPER RIDGE WILL SLIDE OVR CNTRL CO ON SUNDAY...AND CONVECTION WILL BE MORE SUPPRESSED OVR THE ERN PLAINS. SVR THREAT SHOULD BE MINIMAL. MTS WILL BEGIN TO SEE A LITTLE MORE CONVECTION AS THE RIDGE MOVES EWD. MON THROUGH WED...MOISTURE LOOKS TO SNEAK BACK INTO ERN CO...WITH THE DRYLINE FLIRTING WITH THE ERN ZONES. UPPER RIDGE FLATTENS A BIT WITH MINOR SHORTWAVES MOVING THROUGH. MODELS HINT AT POSSIBLE MCS DEVELOPMENT OVR THE PLAINS EACH EVENING...ESPECIALLY MON NIGHT. SCT POPS LOOK APPROPRIATE...WITH HYR POPS SHIFTING TO THE ERN ZONES TOWARD KS IN THE OVERNIGHT HOURS. THE UPPER RIDGE REDEVELOPS WED THROUGH FRI WITH NO REAL FORCING MECHANISM TO ASSIST CONVECTION. SO...LOW GRADE OR ISOLD POPS LOOK GOOD WITH DIURNAL STORM DEVELOPMENT OVR THE HYR TRRN EACH AFTERNOON. HAVE CUT BACK POPS OVR THE SAN LUIS VALLEY...WHERE CLIMO IS AROUND 10 PERCENT...BASED ON PERSISTENCE AND EXPECTED DRY PATTERN. ROSE && .AVIATION... SEVERE WEATHER AND THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING AND AGAIN TOMORROW AFTERNOON ALL AREAS...BUT ESPECIALLY FROM THE SANGRE DE CRISTOS EASTWARD. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/44
Hazardous weather outlook, Jun 20, 1:17 PM MDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 117 PM MDT FRI JUN 20 2008 COZ058>089-093>099-211930- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 117 PM MDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL TRACK SOUTHEAST ACROSS THE PLAINS THIS AFTERNOON AND EVENING...WITH A FEW SEVERE STORMS POSSIBLE ALONG AND EAST OF INTERSTATE 25. THE PRIMARY THREATS WILL BE HAIL UP TO 3 INCHES IN DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. AN ISOLATED TORNADO IS ALSO POSSIBLE ACROSS THE PLAINS. FARTHER WEST OVER THE MOUNTAINS AND VALLEYS...ONLY ISOLATED THUNDERSTORMS ARE FORECAST...WITH WIND GUSTS TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING THE MAIN THREATS. LITTLE OR NO RAINFALL IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS PORTIONS OF THE SOUTHEAST PLAINS...ESPECIALLY NEAR THE COLORADO KANSAS BORDER. LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY THREATS WITH THUNDERSTORMS IN THESE AREAS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE MOUNTAINS AND HIGH VALLEYS EACH DAY WHERE THE PRIMARY THREATS WILL BE WIND GUSTS UP TO 50 MPH AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS THE SOUTHEAST PLAINS AND ADJACENT MOUNTAIN AREAS THIS AFTERNOON THROUGH THIS EVENING.
In the hours before
Local storm report, Jun 20, 6:00 PM MDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 WSW COLORADO CITY 37.94N 104.86W
06/20/2008 M0.75 INCH PUEBLO CO TRAINED SPOTTER
&&
MNLocal storm report, Jun 20, 7:28 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 5 NE COLORADO SPRINGS 38.89N 104.76W
06/20/2008 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&
MNLocal storm report, Jun 20, 7:34 PM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL FOUNTAIN 38.68N 104.70W
06/20/2008 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&
MNLocal storm report, Jun 20, 9:47 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
947 PM MDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL WOODLAND PARK 38.99N 105.05W
06/20/2008 M0.75 INCH TELLER CO AMATEUR RADIO
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:28 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| Jun 20, 9:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 34 min |
| Jun 21, 12:55 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.